An article by Alexander Spivak, a mathematician based in Israel, is being retracted from the proceedings of a 2014 numerical analysis meeting because Spivak had already published “a major part of text and results” in a mathematics journal in 2010.
Spivak, a member of the faculty of sciences at Holon Institute of Technology, has a bit of a history with the journal that published his initial 201o paper, the International Journal of Pure and Applied Mathematics. That journal retracted two of his papers last year after learning from Zeev Schuss, Spivak’s post-doc supervisor at Tel Aviv University, that those papers contained plagiarized chunks from a paper by Schuss and two colleagues.
Here’s more from the retraction notice for “Successive approximations for optimal control in some nonlinear systems with small parameter”, published in the Proceedings of the 6th International Conference on Numerical Analysis:
The article has been retracted as it (a major part of text and results) is a duplicate of the previously published article: Alexander Spivak: Successive Approximations for Optimal Control in some Stochastic Systems with small parameter, International Journal of Pure and Applied Mathematics, Vol. 62 (1), pp 21-26, 2010. This article has been retracted at the request of the AMCL’s Digital Library TRITON Managing Editor.
Neither the retracted nor the original paper has been cited.
We’ve reached out to Spivak and will update this post with any new information we receive. We tried to reach a representative of Triton, the publisher of the Proceedings of the 6th International Conference on Numerical Analysis, but the email bounced back and we received an error message from a contact form.
Like Retraction Watch? Consider supporting our growth. You can also follow us on Twitter, like us on Facebook, add us to your RSS reader, and sign up on our homepage for an email every time there’s a new post.